MAUDE Adverse Event Report: CONMED LARGO ULTRABLATOR 90 DEGREE, 110MM LENGTH, 3.2MM DIAMETER, QTY 5; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED LARGO ULTRABLATOR 90 DEGREE, 110MM LENGTH, 3.2MM DIAMETER, QTY 5; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ESA-5396
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event is inconclusive.The device will not be returned for evaluation and no photographic evidence has been provided; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of two reports, regarding two devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00006.Per the instructions for use, the user is advised the following: when electrosurgical pencil is not in use, place it in a safety holster.Electrodes must only be used in a conductive fluid medium to avoid insulation damage.If any visual defects are noticed in the insulation, or the ceramic/insulation is damaged in any way, stop using the device immediately and replace the device.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed (b)(4) reported on behalf of their customer that the device, esa-5396, ultrablator 90 degree, 110mm length, 3.2mm diameter was being used on (b)(6) 2022 during an unknown procedure when it was reported ¿it was confirmed that the device had a hole in the tip, so the customer used another device.The surgery was succeeded without any problems.¿ an alternate device of the same was used.Further assessment found that ¿a fragment was not confirmed¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
ULTRABLATOR 90 DEGREE, 110MM LENGTH, 3.2MM DIAMETER, QTY 5
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14193482
Report Number1017294-2022-00048
Device Sequence Number17255090
Product Code GEI
UDI-Device Identifier10845854020623
UDI-Public(01)10845854020623(17)260831(30)1(10)1191383
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberESA-5396
Device Catalogue NumberESA-5396
Device Lot Number1191383
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic